Ask an expert
Question

04 Sep 2007

Mirena and Pregancy
Hi Doc,

I have had Mirena for a year and a bit now.
This is my second mirena as I have had 2 children and mirena after each child.
The last month I have had some weird symptoms that I have not had before. Nausea, slightly tender breasts, no period (had a very light one before - with mirena - 1 - 2 day of light bleeding) and my skin is getting blemishes when it didn't before? My appetite has also increased and my stomach feels bloated and doesn't seem to go down? I also had a slight period pain - as if you would start menstrating - but then no bleeding ( this was one of my pregnancy symptoms with both children - however a lot stronger pains without mirena)

I did a pregnancy test last week - just to make sure and it was negative.
I am wondering if mirena would possibly skew these results and that I should go for a blood test to make 100% sure? I also read another mirena posting and you suggested that the girl go for a checkup for a possible syst? Could this also be the cause of the symptoms?

Thanks
T.
Answer 346 views
Expert
GynaeDoc
GYNAEDOC

01 Jan 0001

Your symptoms could all be due to the Mirena, though it would be unusual if you have not had symptoms before. If you were pregnant, the test would not be affected by the Mirena. Hormonal disturbances and cysts could cause symptoms such as yours.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19315 votes
Vote